Prednisone definitely activates your system. That is why insomnia is a common side-effect. I get the shakes at times, and I also have periods of time when I feel like I'm about
to bounce of the walls. This causes some anxiety (more like anxiety sypmtoms, rapid heart rate, dry mouth, agitation, that feelig in the pit of your stomach), and your body interprets these signs as being anxiety. I try to remind myself it is just the prednisone, and that helps. Prednisone causes some wild mood swings in me, and the term 'roid rage applies, although I'm getting outwardly violent. I just know I have a short temper and try to minimize my interactions with those people who I know will annoy me. I also avoid all stimulants, because anything else that will activate me might cause me to start twitching. lol
The side-effects will dwindle as your dosage lowers. There will a period of time when you are completely off the prednisone that you still feel wired, that will pass. Hang in there. Sometimes the cure causes things almost an annoying as the disease, but if the prednisone is reducing your UC problems, a little hand shaking should be tolerable.
36 y.o. male
Diagnosed w/ moderate UC in May '06
Asacol, Florastor, VSL#3, Wellbutrin XL, Prozac, multi-vitamin, Allegra, Lialda, Colocort enema, Prednisone (trying to taper down)